It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Skin Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-15-2003, 02:17 PM   #1
Junior Member
 
Join Date: May 2003
Posts: 17
dovey99 HB User
Unhappy I was diagnosed with SEBORRHEA of the FACE today, anyone...


Hi this is my first post! I hope i can join all of you
OK, I've had acne (some bumps and loads of clogged pores) for about 2 years and recently brought it under control with .1% tazorac gel (pretty agressive). For while i'd say 6 months -a year my skin was flakey (big yellow flakes) very oily and red, derms just though it was from acne or dry skin, but it wasn't, my new derm was right this time. She gave me Loprox 1% solution, the label says it's an antifungal, ewwwww. She said it was like a yeast infection on my face. Anyways i'm really really depressed about this. Has anyone had this? What have you used? Does it go away? Will I need to use the lotion forever? When can i expect improvement? What causes it?

thanks so very much.

 
Old 05-16-2003, 10:04 AM   #2
Senior Veteran
 
Join Date: May 2002
Posts: 934
Lindarella HB User
Post

This has been covered many times here. Here is a link below to a recent discussion about how to keep it under control.
[url="http://www.healthboards.com/ubb/Forum110/HTML/002520.html"]http://www.healthboards.com/ubb/Forum110/HTML/002520.html[/url]

Also, use the search feature to get more tips on how others have taken care of it. It's not a condition for which there is a cure, but there are treatments to keep it under control. Good luck to you.

 
Sponsors Lightbulb
   
Old 05-16-2003, 02:04 PM   #3
Junior Member
 
Join Date: May 2003
Posts: 17
dovey99 HB User
Post

Hi CC thank you for the reply! Yes it was the same derm that i was on taz with. But I don't think she knew and neither did I that the redness and flakiness wasn't just from the taz, but in actuality from seborrhea. I told her, like my acne is under control, but i can't get rid of these damn scaly flakes and oiliness. I believe she made the right diagnosis this time. She alluded to me developing it after the acne, so I wonder like if taz is responsible i mean it is really harsh. But I remember having these symptoms when I was on proactiv, so it could be from overmedicating maybe I don't know. I just really really hope it goes away, it has plagued me for over a year and i just want it to be done with. My derm wants me to keep using the taz and loprox. I think i may lay off the taz for a week or two to get rid of these yeast infection, and yes it is fungal, ewwwwww. I hope it goes away soon!!! Your symptoms sounds very similar to mine CC, in that it has doesn't gone away and is red and flakey. I also read that it can "flare-up" from time to time; these are symptoms of sebborrhea.

 
Old 05-16-2003, 03:25 PM   #4
Junior Member
 
Join Date: May 2003
Posts: 17
dovey99 HB User
Post


Hi Linda, thanks for the reply, i read the post. I bought nizoral shampoo for my scalp dandruff and used it for the first time last night and it really seemed to work just after 1 application! I was thinking well since seborrhea is dandruff of the face maybe I could use it on my face too. Does your husband use it on his face?

thanks!

 
Old 05-16-2003, 07:04 PM   #5
Senior Veteran
 
Join Date: May 2002
Posts: 934
Lindarella HB User
Post

Yes dovey, my husband does use it on his face. He soaps it up a little in his hands then soaps up his face and leaves it on about 5 minutes. Then he rinses it off. I've tried it a few time. You can feel it on there. If you have dandruff also, leave it on your head for about 5 minutes or so before you rinse it off. Seems to work better if you leave it on a bit.

I have no problem using the hydrocortise cream on my face. I've used it for about 5 years on and off. It works good and is less messy.

 
Old 08-31-2003, 11:45 PM   #6
Newbie
 
Join Date: Aug 2003
Location: Ballston lake, NY, USA
Posts: 1
Hobson HB User
Post

Ya i was just subscribed Tazorac by my doctor for acne... so natrually i was searching all about it online to see if theres risks and stuff like that because i am one who doesnt like to take medicine at all, It seemed alright everywhere i looked but this topic brought intrest to my eye and i am wondering if anyone thinks that will happen to me if i use this product. I do not have sensitive skin and the tazorac for me only gives a little stinging nothing major, not like what some people have experienced while on it.

 
Old 09-06-2003, 10:47 AM   #7
Newbie
 
Join Date: Sep 2003
Location: Spencer, Iowa U.S.
Posts: 5
beentheretoo HB User
Post

Hello,

Just a note to say I also have seborric dermatitis. I have had it as far back as I can remember. I also went to a dematologist, got a expensive ointment which didn't work real well and looked for other things. I have been using 1% hydocortizone cream and works better. Another thing I have found that really helps smooth my skin is Avon's skin-so-soft shower gel. I use it on my face while I am showering. In between showers and when I feel grundgy, I wash my face with Cetephil facial soap. I couldn't believe how soft my face was using it. As for my flare-ups on my face around my nose and chin, I use my hydo. cream and it seems to calm down. Hope this helps anyone with this problem.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
diagnosed with menieres twokatss Hearing Disorders 7 09-15-2008 05:19 AM
Another Seborrhea problem.. AlteredState Skin Problems 3 11-09-2006 12:03 PM
seborrhea help sunless Skin Problems 0 06-18-2006 01:02 PM
seborrhea question taylor56 Skin Problems 1 01-18-2006 12:06 PM
Seborrhea in your scalp? confused09 Hair Problems 8 12-09-2003 10:12 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



janewhite1 (9), sjb (7), ladybud (6), TheHappyMan (4), solofelix (4), horsies (3), AuntieLeela (3), Marti (3), Hating glasses (3), Titchou (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:15 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!